Alert archive / Wyoming / Tornado Warnings in 2010

Tornado Warning 7, NWS Cheyenne, WY

May 18, 2010Laramie County, Wyoming

NWS Cheyenne, WY issued this tornado warning at May 18, 2010, 6:29 PM MDT for Laramie County, Wyoming. It was in force for 31 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2010, 6:29 PM MDT (00:29 UTC)
Expired
May 18, 2010, 7:00 PM MDT
In force
31 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 45 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 6:41 PM MDTTSTM WND GST 90Burns, WYREPORTED BY A TRAINED SPOTTER.
May 18, 6:55 PM MDTTSTM WND DMGBurns, WYA FEW POWER POLES DOWN.
May 18, 6:55 PM MDTTSTM WND DMGSe Burns, WYLOST ROOF ON HOUSE...80 FOOT TALL PINE TREE PUSHED OVER...GREENHOUSE AND CAMPER DESTROYED BY WIND. ALSO RECEIVED QUARTER SIZE HAIL. HAIL ON THE GROUND WAS 6 INCHES DEEP.
May 18, 6:55 PM MDTTORNADOBurns, WYROOF DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
2544 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WFUS55 KCYS 190029
TORCYS
WYC021-190100-
/O.NEW.KCYS.TO.W.0007.100519T0029Z-100519T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
629 PM MDT TUE MAY 18 2010

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 700 PM MDT

* AT 625 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 6 MILES
  EAST OF BURNS...OR 29 MILES EAST OF CHEYENNE. DOPPLER RADAR SHOWED
  THIS TORNADO MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN LARAMIE COUNTY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 385 AND
398.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4136 10444 4136 10406 4113 10413 4113 10437
TIME...MOT...LOC 0029Z 181DEG 14KT 4123 10425

$$

DAUGHERTY
2 follow-up statements
339 
WWUS55 KCYS 190049
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 PM MDT TUE MAY 18 2010

WYC021-190100-
/O.CON.KCYS.TO.W.0007.000000T0000Z-100519T0100Z/
LARAMIE WY-
649 PM MDT TUE MAY 18 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL LARAMIE
COUNTY UNTIL 700 PM MDT...

AT 642 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED 3 MILES NORTH OF BURNS...OR 25 MILES EAST OF
CHEYENNE...MOVING NORTHWEST AT 15 MPH.

IN ADDITION...AT 641 PM 90 MPH WINDS WERE REPORTED AT BURNS WITH 
THIS STORM. THIS IS A DANGEROUS SITUATION AS THE TORNADO MAY BE RAIN 
WRAPPED AND VERY DIFFICULT TO OBSERVE.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN LARAMIE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4136 10444 4136 10416 4121 10416 4115 10437
TIME...MOT...LOC 0047Z 157DEG 15KT 4129 10436

$$

CLAYCOMB
307 
WWUS55 KCYS 190100
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
700 PM MDT TUE MAY 18 2010

WYC021-190110-
/O.EXP.KCYS.TO.W.0007.000000T0000Z-100519T0100Z/
LARAMIE WY-
700 PM MDT TUE MAY 18 2010

...THE TORNADO WARNING FOR EAST CENTRAL LARAMIE COUNTY IS BEING
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4136 10444 4136 10416 4121 10416 4115 10437
TIME...MOT...LOC 0100Z 157DEG 15KT 4134 10439

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at May 18, 2:24 PM MDT, 4 hours 5 minutes earlier.

Area forecast discussion, May 18, 2:24 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
224 PM MDT TUE MAY 18 2010

.SHORT TERM...TONIGHT THROUGH THURSDAY
SHORTWAVE PRESENTLY MOVING NORTHEAST INTO CO IS ENHANCING THE
LIFT FOR CONVECTION THIS AFTERNOON. OTHER FACTORS FOR SEVERE
WEATHER THIS AFTERNOON AND EARLY EVENING ARE SUFFICIENT LOW-LEVEL
CONVERGENCE ALONG THE LARAMIE RANGE...SOUTHEAST LOW LEVEL
TRANSPORT OF 50-DEGREE DEW POINTS...AND LEFT FRONT QUADRANT JET
DIVERGENCE COINCIDING WITH FAVORABLE DIFFLUENT FLOW. THERMODYNAMIC
INSTABILITIES WILL PEAK DURING THE MID-LATE AFTERNOON WITH LIFTED
INDICES OF -2 TO -4C AND SURFACE-BASED CAPES FROM 500 TO 1000
J/KG. WHILE SHEAR WILL BE LIMITED FOR ROTATING UPDRAFTS AND
SUPERCELLS...IT WILL BE SUFFICIENT FOR SOME MULTICELL STORMS
PRODUCING DAMAGING WINDS AND LARGE HAIL ACROSS PORTIONS OF
SOUTHEAST WY. THE BEST THREAT FOR ISOLATED TORNADOES WILL BE OVER
EASTERN CO. THE SEVERE WEATHER THREAT WILL DIMINISH THIS
EVENING...THEN TRANSITION TO MODERATE TO LOCALLY HEAVY RAINFALL
POTENTIAL ON WEDNESDAY AS THE UPPER LOW PRESSURE SYSTEM MEANDERS
OVER THE REGION. PRECIPITABLE WATER VALUES WILL VARY FROM ONE HALF
TO ONE INCH EAST OF THE LARAMIE RANGE. WITH COLDER AIR ALOFT
ASSOCIATED WITH THE UPPER LOW...INSTABILITY WILL BE SUFFICIENT
FOR ISOLATED THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON. THE
NUMERICAL MODELS CONTINUE TO DEPICT ONE HALF TO ONE INCH OF
MEASURABLE PRECIPITATION THROUGH WEDNESDAY...BEFORE GRADUALLY
TAPERING OFF WEDNESDAY NIGHT. QPF AMOUNTS HAVE TRENDED DOWN OVER
THE SIERRA MADRE AND SNOWY RANGES...WHICH WILL ALLEVIATE THE
RUNOFF FROM RAIN OVER THE SNOW PACK. THIS SITUATION WILL CONTINUE
TO BE MONITORED CLOSELY DURING THE SHORT TERM. PRECIPITATION
CHANCES DECREASE TO LESS THAN 10 PERCENT THURSDAY AFTERNOON AS AN
UPPER LEVEL RIDGE BUILDS OVERHEAD AND CULPRIT UPPER TROUGH SHIFTS
EAST OF THE REGION. IT WILL BE MILD TONIGHT IN ADVANCE OF THE
FRONT AND UPPER LOW WITH 30S AND 40S. IT WILL BE ABOUT 10 DEGREES
COOLER WEDNESDAY OWING TO CLOUD COVER AND PRECIPITATION. THE
HIGHER ELEVATIONS OF THE SNOWY AND SIERRA RANGES COULD SEE UP TO A
FEW INCHES OF SNOW THROUGH WEDNESDAY NIGHT. LOWS WEDNESDAY NIGHT
WILL BE UP TO 5 DEGREES COOLER THAN TONIGHT. FINALLY...A DECENT
MODERATION IN TEMPERATURES TO NEAR NORMAL ARE FORECAST FOR
THURSDAY WITH THE UPPER RIDGE AND RISING 700MB TEMPS.

&&

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
MILD AND UNSETTLED WEATHER FORECAST TO CONTINUE ACROSS THE AREA
AS A LONG WAVE TROUGH WILL BE ANCHORED OVER THE NORTHERN ROCKIES
AND WESTERN CONUS. THIS QUASI-STATIONARY TROUGH WILL EJECT PERIODIC
SHORTWAVES OVER OUR AREA DURING THE PERIOD. WHILE THE MODELS ARE
IN GOOD AGREEMENT IN LARGE SCALE DUE TO THE PERSISTENCE OF THIS
WEATHER SYSTEM...SMALL SCALE EVENTS WILL BE TRICKY TO FORECAST...
ESPECIALLY TIMING THUNDERSTORMS AND CLOUD COVER IN THE LONG RANGE.
AT THIS POINT...IT APPEARS THE BEST CHANCES FOR THUNDERSTORMS
WILL BE SUNDAY THROUGH TUESDAY...WITH MORE ISOLATED ACTIVITY NOT
OUT OF THE QUESTION ON THE OTHER DAYS. SEASONABLE TEMPERATURES
WILL CONTINUE THROUGH THE PERIOD AS A SOUTHWEST FLOW REGIME IS
FORECAST. THE CURRENT THOUGHT IS PRECIPITATION AND CLOUDS WILL KEEP
TEMPERATURES FROM RISING TOO MUCH ABOVE NORMAL AT THIS TIME.
PRECIPITATION WILL BE MAINLY IN THE FORM OF SHOWERS AND A FEW
STORMS AS INSTABILITIES CONTINUE TO BE UNIMPRESSIVE.

&&

.AVIATION...18Z TAF ISSUANCE
MVFR CEILINGS EAST OF THE LARAMIE RANGE INTO THE WESTERN NEBRASKA
PANHANDLE WILL GRADUALLY LIFT TO VFR THIS AFTERNOON. SHOWERS AND
SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE FROM SOUTH TO NORTH
ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. A FEW OF THE
STORMS WILL BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL. OUTSIDE
OF THE STORMS...WINDS WILL BE SOUTH TO SOUTHEAST 10-15 KT WITH
GUSTS TO 30 KT AT TIMES. SHOWERS WILL LINGER INTO THE OVERNIGHT
HOURS...ESPECIALLY EAST OF THE LARAMIE RANGE AS A LOW PRESSURE
SYSTEM ALOFT DRIFTS EASTWARD. WINDS WILL SHIFT TO THE WEST AND
SOUTHWEST OVER SOUTHEAST WY TONIGHT AS A PACIFIC COLD FRONT
MOVES INTO THE AREA. WITH AMPLE LOW LEVEL MOISTURE IN PLACE...
CEILINGS AND VISIBILITIES WILL ONCE AGAIN LOWER TO MVFR EAST OF
THE LARAMIE RANGE...AND PERSIST THROUGH WEDNESDAY MORNING.

&&

.FIRE WEATHER...
MODERATE TO HIGH FUEL MOISTURE...LOW FIRE DANGER AND ABOVE NORMAL
RAIN CHANCES WILL PRECLUDE RED FLAG CONCERNS THROUGH WEDNESDAY.
DRIER CONDITIONS AND WARMER TEMPERATURES ARE FORECAST FOR THURSDAY
AND FRIDAY.

&&

.HYDROLOGY...
AN UPPER LEVEL LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING
WIDESPREAD RAINFALL TO THE EASTERN WYOMING PLAINS AND WESTERN
NEBRASKA. THE LATEST MODEL GUIDANCE SHOWS FROM 0.50 TO 1.25 INCHES
OF PRECIPITATION FROM THIS AFTERNOON THROUGH WEDNESDAY NIGHT FOR
AREAS ALONG AND EAST OF THE LARAMIE RANGE. RIVERS CONTINUE BELOW
CAUTION STAGES AT THIS TIME...HOWEVER GRADUAL RISES ARE EXPECTED
THIS WEEK. MOREOVER...STRONGER SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING WILL INCREASE THE THREAT FOR LOCALIZED URBAN
AND SMALL STREAM FLOODING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...JAMSKI
LONG TERM/AVIATION...EDDY
Hazardous weather outlook, May 18, 1:50 PM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MDT TUE MAY 18 2010

WYZ101>103-106>108-116>119-191200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
150 PM MDT TUE MAY 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE NORTHEAST
ACROSS THE AREA THIS AFTERNOON THROUGH THE EARLY EVENING. A FEW OF
THE STORMS COULD BECOME SEVERE BY MID AFTERNOON THROUGH THE EARLY
EVENING WITH HAIL AND STRONG GUSTY WINDS THE PRIMARY
THREAT...ESPECIALLY SOUTH OF A LINE FROM DOUGLAS TO LUSK. LOCALLY
HEAVY RAINFALL IN THE STRONGER STORMS MAY RESULT IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
WEDNESDAY NIGHT AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES
EAST ACROSS THE AREA. THE BEST CHANCES FOR MODERATE TO HEAVY
RAINFALL WILL BE ALONG AND EAST OF THE LARAMIE RANGE. RAIN CHANCES
WILL TAPER OFF FROM WEST TO EAST ON THURSDAY AS THE INFLUENCE OF
THE LOW MOVES FURTHER EAST AND UPPER LEVEL RIDGE BUILDS INTO THE
AREA FROM THE WEST. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS RETURN TO THE FORECAST FOR FRIDAY THROUGH MONDAY AS
THE NEXT UPPER TROUGH APPROACHES THE AREA FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BY 3 PM THIS AFTERNOON THROUGH
THE EARLY EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ104-105-109>115-191200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
150 PM MDT TUE MAY 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS
THE AREA THIS AFTERNOON AND EVENING. THE STRONGER STORMS MAY
PRODUCE GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL THIS
AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
WEDNESDAY NIGHT AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES
EAST ACROSS THE AREA. THE BEST CHANCES FOR MODERATE TO HEAVY
RAINFALL WILL BE ALONG AND EAST OF THE LARAMIE RANGE. RAIN CHANCES
WILL TAPER OFF FROM WEST TO EAST ON THURSDAY AS THE INFLUENCE OF
THE LOW MOVES FURTHER EAST AND UPPER LEVEL RIDGE BUILDS INTO THE
AREA FROM THE WEST. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS RETURN TO THE FORECAST FOR FRIDAY THROUGH MONDAY AS
THE NEXT UPPER TROUGH APPROACHES THE AREA FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, May 18, 5:53 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT TUE MAY 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             6 E WHEATLAND           42.05N 104.84W
05/18/2010  M0.75 INCH       PLATTE             WY   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED BY DISPATCH.

&&

MJAMSKI
Local storm report, May 18, 6:01 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT TUE MAY 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TORNADO          2 S BUSHNELL            41.20N 103.89W
05/18/2010                   KIMBALL            NE   LAW ENFORCEMENT

            TORNADO TOUCHED DOWN. NO REPORT OF DAMAGE.

&&

MJAMSKI
Local storm report, May 18, 6:06 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
606 PM MDT TUE MAY 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     TORNADO          8 W PINE BLUFFS         41.18N 104.22W
05/18/2010                   LARAMIE            WY   LAW ENFORCEMENT

            TORNADO ON GROUND NEAR CR 212

&&

GCLAYCOM
Special weather statement, May 18, 6:10 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT TUE MAY 18 2010

WYZ106-107-190100-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-
610 PM MDT TUE MAY 18 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE COUNTY UNTIL 700
PM MDT...

AT 608 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF GUERNSEY...OR 11 MILES NORTH
OF WHEATLAND...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  I-25 EXIT 92...
  I-25 EXIT 100...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 86 AND
105.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Local storm report, May 18, 6:18 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
618 PM MDT TUE MAY 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TORNADO          5 W PINE BLUFFS         41.18N 104.16W
05/18/2010                   LARAMIE            WY   LAW ENFORCEMENT

            TORNADO TOUCHED DOWN. NO REPORTS OF DAMAGE.

&&

MJAMSKI
Local storm report, May 18, 6:23 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
623 PM MDT TUE MAY 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             4 N CHEYENNE            41.20N 104.79W
05/18/2010  E1.00 INCH       LARAMIE            WY   PUBLIC

0621 PM     TORNADO          5 W PINE BLUFFS         41.18N 104.16W
05/18/2010                   LARAMIE            WY   PUBLIC

&&

DDEAL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 6:27 PM MDTFlash Flood WarningCYSLaramie4 hr
May 18, 6:54 PM MDTTornado WarningCYSLaramie36 min
May 18, 10:23 PM MDTAreal Flood WarningCYSGoshen, Laramie, Platte10 hr

Nearby

Tornado Warnings in Wyoming, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.